MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM/130 DEG TI CANN TFNA 235MM/RIGHT - STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM/130 DEG TI CANN TFNA 235MM/RIGHT - STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.037.044S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Complainant part is not expected to be returned for manufacturer review/investigation (b)(4).The investigation could not be completed; no conclusion could be drawn, as no product was received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the patient was originally implanted with trochanteric fixation nail advanced (tfna) 10x130x235 nail, 95mm helical blade, and a 34mm locking screw.On (b)(6) 2018, the patient underwent an open reduction and internal fixation (orif) of the right femur due to removal of broken tfna nail through the distal screw hole.All tfna implants were removed and successfully replaced with a tfna 11x130x380 nail, 100mm helical blade and 38mm locking screw.It is unknown if there was any surgical delays.Patient outcome is unknown.Concomitant device reported: tfna fenestrated helical blade 95mm - sterile (part # 04.038.395s , lot # unknown, quantity #1).5.0mm ti locking screw 34mm- for im nails-sterile (part # 458.934s, lot # unknown, quantity #1).This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Manufacturing location: monument; manufacturing date: october 06, 2017; expiration date: august 31, 2027; part: 04.037.044s, 10mm/130 deg ti cann tfna 235mm / right ¿ sterile; lot: h468560 (sterile); lot quantity: 6 work order traveler met all inspection acceptance criteria.Inspection sheet, in process / inspect dimensional / final met all inspection acceptance criteria.Inspection sheet, tfna assembly instruction met all inspection acceptance criteria.Packaging label log lppf was reviewed and determined to be conforming.Packaging bom was reviewed and found to be conforming with no deviations to normal packaging identified.Sterilization control number (scn) 14199 supplied by ees (albuquerque) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component parts reviewed: part: 04.037.942.2, lock prong, 130 degree, tfna bp55; lot: l538336; lot quantity: 95 purchased finished goods traveler met all inspection acceptance criteria.Part: 04.037.912.4, wave spring, shim ended bp55; lot: h089462; lot quantity: 1,009 work order traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection met all inspection acceptance criteria.Material certification and certificate of conformance and quality history card supplied by smalley were reviewed and determined to be conforming.Part: 04.037.912.3, tfna lock drive bp58; lot: h435652; lot quantity: 79.Work order traveler met all inspection acceptance criteria.One piece scrapped in cell, final inspection, for damage / debris in threads.Inspection sheet met all inspection acceptance criteria.Part: 21127, timoagri16.00 bp80; lot: h275224; lot quantity: 3,284 lbs.Certificate of test received from ati specialty metals was reviewed and determined to be conforming.Lot summary report met all inspection acceptance criteria.Raw material receiving/putaway checklist met all inspection acceptance criteria.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.No product was returned; the investigation was performed based upon a review of the received medical images.Upon review of the medical images, it can be confirmed that the tfna is broken through the distal locking hole.The cause for the broken nail is not able to be determined.The risk documentation was found to adequately address the complaint description.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
10MM/130 DEG TI CANN TFNA 235MM/RIGHT - STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7966855
Report Number2939274-2018-54382
Device Sequence Number1747168
Product Code HSB
UDI-Device Identifier10886982096005
UDI-Public(01)10886982096005
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K131548
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.044S
Device Catalogue Number04.037.044S
Device Lot NumberH468560
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/27/2018
Supplement Date Received by Manufacturer10/17/2018
11/13/2018
Initial Report FDA Received Date10/15/2018
Supplement Report FDA Received Date10/30/2018
11/14/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR